MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E200-29M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 09/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_1032 - sh device registry, patient site id: (b)(6), (b)(4).It was reported that on (b)(6) 2025, a 29mm epic plus mitral valve was implanted in the patient.After closing sternotomy, excessive bleeding was found through the drainage tubes requiring sternal re-opening with abundant blood, without clots.Hemostasis was achieved but bleeding persisted, so the patient was left with packing at the exit point of the cecum (cec).A tear was found in the roof of left atrium which requires re-entry into cec and repair.The patient required blood transfusion.
 
Additional Manufacturer Narrative
An event of hemorrhage and perforation in the roof of the left atrium was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information the cause of the reported hemorrhage appears to be a cascading effect of the reported perforation.However, the cause of the reported perforation could not be conclusively determined.The reported surgical and unexpected medical interventions resulted from case-specific circumstances, as surgical repair of the perforation was performed, blood transfusion was provided, and medication was administered.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
Clinical information: crd_1032 - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 29mm epic plus mitral valve was implanted in the patient.After closing sternotomy, excessive bleeding was found through the drainage tubes requiring sternal re-opening with abundant blood, without clots.Hemostasis was achieved but bleeding persisted, so the patient was left with packing at the exit point of the cecum (cec).A tear was found in the roof of left atrium which requires re-entry into cec and repair.The patient required blood transfusion.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23337200
Report Number2135147-2025-05991
Device Sequence Number9470987
Product Code LWR
UDI-Device Identifier05415067033086
UDI-Public(01)05415067033086(17)281027
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE200-29M
Device Catalogue NumberE200-29M
Device Lot NumberBR00049580
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight64 KG